Alert archive / Oklahoma / High Wind Warnings in 2019

High Wind Warning 5, NWS Norman, OK

April 13, 20195 counties in Oklahoma; 4 counties in Texas

NWS Norman, OK issued this high wind warning at Apr 13, 2019, 4:03 PM CDT for 5 counties in Oklahoma; 4 counties in Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2019, 4:03 PM CDT (21:03 UTC)
Expired
Apr 13, 2019, 6:00 PM CDT
In force
117 min
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Clay County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 4:22 PM CDTNON-TSTM WND DMGTemple, OKROOF BLOWN OFF RESTAURANT IN TEMPLE.
Apr 13, 4:25 PM CDTNON-TSTM WND GST 601 N Ringling, OK
Apr 13, 4:25 PM CDTNON-TSTM WND GST 714 Nw Walters, OK
Apr 13, 5:05 PM CDTNON-TSTM WND GST 68Velma, OKMESONET MEASUREMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS74 KOUN 132103
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
403 PM CDT Sat Apr 13 2019

...Strong northerly winds this afternoon and evening...

OKZ037>039-044-045-TXZ085-086-089-090-140500-
/O.UPG.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/
/O.NEW.KOUN.HW.W.0005.190413T2103Z-190413T2300Z/
/O.NEW.KOUN.WI.Y.0015.190413T2300Z-190414T0500Z/
Tillman-Comanche-Stephens-Cotton-Jefferson-Wilbarger-Wichita-
Archer-Clay-
Including the cities of Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Vernon, Sheppard AFB, 
Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, 
and Henrietta
403 PM CDT Sat Apr 13 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

The National Weather Service in Norman has issued a High Wind
Warning, which is in effect until 6 PM CDT this evening. A Wind
Advisory has also been issued. This Wind Advisory is in effect
until midnight CDT tonight. The Wind Advisory is no longer in
effect.

* WINDS...Winds gusting over 60 mph locally this afternoon. North
  25 to 35 mph with gusts up to 45 mph this evening.

* TIMING...Through this evening.

* IMPACTS...Some tree and power line damage will occur with 
  higher gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ023>032-035-036-040>043-046>048-050>052-TXZ083-084-087-088-
140500-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/
Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Hughes-Kiowa-Jackson-Garvin-Murray-Pontotoc-
Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-
Knox-Baylor-
Including the cities of Anadarko, Hinton, Yukon, Concho, El Reno,
Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hobart, Snyder, Altus, Pauls Valley, Lindsay, Wynnewood,
Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, 
Marietta, Thackerville, Madill, Kingston, Durant, Quanah, 
Crowell, Munday, Knox City, and Seymour
403 PM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through this evening.

* IMPACTS...Driving conditions will be difficult for high profile
  vehicles, and with widespread rain also expected, lowered
  visibilities will increase this difficulty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
987 
WWUS74 KOUN 132300
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
600 PM CDT Sat Apr 13 2019

...Strong northerly winds this afternoon and evening...

OKZ037>039-044-045-TXZ085-086-089-090-140500-
/O.EXP.KOUN.HW.W.0005.000000T0000Z-190413T2300Z/
/O.CON.KOUN.WI.Y.0015.000000T0000Z-190414T0500Z/
Tillman-Comanche-Stephens-Cotton-Jefferson-Wilbarger-Wichita-
Archer-Clay-
Including the cities of Frederick, Lawton, Duncan, Walters, 
Temple, Waurika, Ringling, Ryan, Vernon, Sheppard AFB, 
Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, 
and Henrietta
600 PM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through this evening.

* IMPACTS...Driving conditions will be difficult for high profile
  vehicles. Visibilities will lower where winds combine with heavy
  rainfall. Small objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ023>032-035-036-040>043-046>048-050>052-TXZ083-084-087-088-
140500-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-190414T0500Z/
Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Hughes-Kiowa-Jackson-Garvin-Murray-Pontotoc-
Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-
Knox-Baylor-
Including the cities of Anadarko, Hinton, Yukon, Concho, El Reno,
Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hobart, Snyder, Altus, Pauls Valley, Lindsay, Wynnewood,
Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, 
Marietta, Thackerville, Madill, Kingston, Durant, Quanah, 
Crowell, Munday, Knox City, and Seymour
600 PM CDT Sat Apr 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through this evening.

* IMPACTS...Driving conditions will be difficult for high profile
  vehicles. Visibilities will lower where winds combine with heavy
  rainfall. Small objects will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:23 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 13, 3:23 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
323 PM CDT Sat Apr 13 2019

.DISCUSSION...
Main changes to the forecast were minor spatiotemporal adjustments
to evening/overnight period as system departs, and reacting to the
potential for a slightly slower progression of mid-week system.

Relatively long duration moderate-heavy rain led to enough
rainfall (~2-3 inches) in portions of southwest Oklahoma and
western north Texas that a few rivers may rise to action or flood
levels. See Hydrological Statements and Flood Warnings for more
information. It's worth noting, MRMS QPE is closest to
observations, with dual-pol and legacy both at least double and
clearly unrepresentative. Aside from rises on main stems, any
ongoing overland flooding should be minor and additional light
amounts should not be of significant concern.

Quasi-stationary synoptic surface front early today has accelerated
northward as a warm front across the Sabine River and lower
Mississippi valleys. This is well to our south, of course, but it is
in response to a deep amplified trough moving east across the
region. Warm/moist advection and isentropic ascent atop the colder
airmass resulted in some fairly robust convective elements
earlier in Texas. The trend has been for these to move north,
weaken, and merge resulting in more of a stratiform scenario. Some
lightning will continue to be possible across mainly southern
Oklahoma through the afternoon where weak MUCAPE is present from
parcels originating around 700-mb. This potential will decrease
this evening.

Stronger/deeper isentropic ascent is expected to shift east early
this evening and so will the bulk of the rain. However, high
probabilities will linger until later tonight as TROWAL and
associated mid-level warm advection/ascent is oriented roughly near
and parallel to I-44.

Wind gusts up to around 40-45 mph will continue to be a concern
through the evening as gradient tightens in response deepening
surface low tracks through the Arklatex region. Winds should subside
by around or shortly after midnight, so at this time we won't make
changes to the Wind Advisory.

The amplified upper flow pattern continues next week, and a period
of significant mid-level height rises with ridging moving in
signals warmer temperatures. Another strong mid-latitude system
will arrive Wednesday. Low-level trajectories through the gulf and
up through Texas into our area may be favorable for at least
modest moisture return, especially if the slower trend in the
ECMWF/EPS and GFS-FV3 are correct. The general pattern would
suggest some concern for severe thunderstorms along and ahead of
sharpening dryline and/or synoptic front, primarily across central
Oklahoma and eastward as it appears now. We'll monitor trends and
provide more details as confidence increases.

Wind and RH combination as the system departs late Wednesday and
Thursday raises concerns for fire spread. Fuels are greening up,
however. West-central and northwest Oklahoma could still be
vulnerable since they haven't received much rain. We'll also watch
trends for the possibility of elevated fire weather conditions.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  37  62  47  77 /  90   0   0   0
Hobart OK         34  63  46  81 /  60   0   0   0
Wichita Falls TX  37  63  48  82 / 100   0   0   0
Gage OK           30  68  44  86 /  10   0   0   0
Ponca City OK     37  63  46  78 /  40   0   0   0
Durant OK         40  63  46  75 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until midnight CDT tonight for OKZ023>032-035>048-
     050>052.

TX...Wind Advisory until midnight CDT tonight for TXZ083>090.

&&

11/12
Hazardous weather outlook, Apr 13, 12:08 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1208 PM CDT Sat Apr 13 2019

OKZ004>048-050>052-TXZ083>090-141715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1208 PM CDT Sat Apr 13 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Widespread rain with embedded thunderstorms is expected through
this afternoon. The great risk for thunderstorms will be across
southern Oklahoma and north Texas. Severe weather is not expected.

.Heavy Rainfall...
Heavy rainfall may lead to localized flooding, especially across
southern Oklahoma and north Texas.

.Strong Winds...
North winds at 25 to 35 mph with gusts up to 45 mph are expected
across southern Oklahoma and north Texas this afternoon into this
evening.

.Frost and Freeze...
A freeze will be possible across western Oklahoma tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Frost and Freeze...
A freeze will be possible across western Sunday morning.

.Thunderstorms...
There is a chance of thunderstorms Wednesday of next week,
primarily across central and eastern Oklahoma. Strong to severe
thunderstorms are possible.

.Fire Weather...
Elevated Fire Weather conditions will be possible on Wednesday and
Thursday of next week, primarily across western Oklahoma and
adjacent parts of north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 13, 3:27 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
327 PM CDT SAT APR 13 2019

OKZ045-TXZ085-086-088>090-132115-
Jefferson OK-Clay TX-Wichita TX-Archer TX-Wilbarger TX-Baylor TX-
327 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR west central Jefferson...northern
Clay...Wichita...northern Archer...southeastern Wilbarger and Baylor
Counties Until 415 PM CDT...

AT 321 PM CDT, strong winds at the edge of an area of dissipating
showers will affect areas of north Texas from Seymour to Electra to
Wichita Falls into northern Clay County. Wind gusts over 50 mph will
be possible.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

LAT...LON 3340 9943 3412 9916 3413 9856 3407 9850
      3406 9848 3408 9844 3408 9842 3410 9840
      3413 9840 3413 9823 3411 9817 3413 9815
      3413 9812 3387 9797 3381 9798 3374 9883
      3340 9896
TIME...MOT...LOC 2021Z 167DEG 13KT 3403 9884

..speg.
Local storm report, Apr 13, 3:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     NON-TSTM WND GST 5 N WICHITA FALLS       33.99N 98.49W
04/13/2019  M74.00 MPH       WICHITA            TX   ASOS

0325 PM     NON-TSTM WND DMG WICHITA FALLS           33.91N 98.49W
04/13/2019                   WICHITA            TX   EMERGENCY MNGR

            SEVERAL TREES AND LARGE TREE LIMBS DOWN IN WICHITA FALLS.
            SIGNS AND FENCES ALSO BLOWN DOWN. TIME IS APPROXIMATE.

&&

BRB
Local storm report, Apr 13, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 3 NW SEYMOUR            33.63N 99.30W
04/13/2019  M62.00 MPH       BAYLOR             TX   MESONET

            GUST MEASURED BY THE WEST TEXAS MESONET.

&&

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:48 AM CDTSpecial Weather StatementOUNJefferson27 min
Apr 13, 3:31 AM CDTWind AdvisoryOUNAtoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more20 hr
Apr 13, 3:59 AM CDTSpecial Weather StatementOUNCarter31 min
Apr 13, 9:20 AM CDTRiver Flood WarningOUNCotton3 days
Apr 13, 4:03 PM CDTWind AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman7 hr
Apr 13, 1:05 AM CDTSpecial Weather StatementOUNArcher25 min
Apr 13, 1:26 AM CDTSpecial Weather StatementOUNClay34 min
Apr 13, 1:32 AM CDTSevere Thunderstorm WarningOUNArcher, Clay43 min
Apr 13, 2:06 AM CDTSevere Thunderstorm WarningOUNClay39 min
Apr 13, 9:37 AM CDTRiver Flood WarningOUNWichita, Wilbarger3 days
Apr 13, 3:27 PM CDTSpecial Weather StatementOUNBaylor, Wichita48 min

Nearby

High Wind Warnings in Oklahoma, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.